Muscle Jerking, What’s Up With That?


Ok, so this is completely random but I’m curious and confused about some weird muscle jerking I’ve been experiencing.

The silly thing is that it’s been happening for quite a while here and there, but I didn’t really pay attention to it until yesterday. For some time now my right arm has been jerking but it’s not just a jerk, my arm actually shoots out and then retracts. It’s always that arm and it’s always when I’m in bed. I can’t tell if it happening when I’m going to sleep or already asleep or just waking up because when it happens it startles me and then I’m awake so I can’t remember what I was doing before it happened.

What got my attention was a couple of days ago I think. I was lying in bed and my whole body literally jerked from foot to head. Again, I don’t know what I was doing for sure but I think, emphasis on think, that I was awake because if I remember right I wasn’t under the covers or anything. It freaked me out and then when my arm shot out again last night I remembered that this has been happening for a while.

I’m not fishing for new disorders or illnesses, I’m just curious about what’s making this happen. I know that people can flinch or jerk during different phases of sleep, so I’m wondering about why it’s just one arm and why it extends out and then the whole body thing while I was awake (I think).

Any thoughts? If I’m being silly just say so. ๐Ÿ˜›

Advertisements

About CimmarianInk

Abuse Survivor Diagnosed with Bipolar Disorder PTSD and Dissociative Identity Disorder (DID) also known as Multiple Personalities
This entry was posted in dissociative identity disorder and tagged . Bookmark the permalink.

13 Responses to Muscle Jerking, What’s Up With That?

  1. Vivid says:

    Oh, I’ve started to write about something more or less identical to what you describe, but haven’t yet finished it.

    This is driving me (even more) mad. Initially I’m pretty sure it was down to Venlafaxine (it’s very common with that drug, and when I first started taking it, I did notice a minor version of this), but I’ve been on the same dose for a year now and it’s only started getting really bad lately.

    In my case, I think it’s Seroquel. In fact, I think it’s tardive dyskinesia attributable to Seroquel. I’ve been taking an increasingly high dose of the stuff for long enough now that it would have had plenty of time to develop.

    If memory serves me, you are taking some sort of anti-psychotic, aren’t you? Please forgive me if I’m wrong.

    The bad news is that it’s apparently “hard to treat”. The good news is that it used to be considered impossible to treat, so medicine is moving forward with it.

    What a strange coincide that we’re both experiencing this and thinking about it at the same time! Can you talk to your psychiatrist or even your GP?

    Love and (((hugs))) for you, CI.

    Take care

    Viv x

    • CimmarianInk says:

      Whoa, we’re in sync Viv lol!

      I take Seroquel too and have taken it for years and years. I just changed to the extended release Seroquel a few months ago (can’t remember when precisely), so I wonder if that’s the reason? Hmmm…

      I went from taking 100 mg of regular Seroquel to 300 mg of the extended release. I’m curious: which kind of Seroquel do you take? If I remember correctly your dosage is pretty high isn’t it? Like 600 mg or something?

      Seroquel is great for me but we already think that it’s caused high cholesterol and plaque in my carotid artery. But it’s one of the few meds that works for me consistently so what do you do?

      Stop copying me! lol! ๐Ÿ˜‰

      • Vivid says:

        Yep, 600mg, and also in the XR version (I’ve always taken this version). It’s a horrible drug in many ways, but like yourself it’s one of the few that’s really worked for me. I’m pretty sure I’d not be alive without it.

        Simultaneous madness lol. I wondering if we’re having the spasms at the same time?! ๐Ÿ˜‰

      • CimmarianInk says:

        I think we should coordinate our spasms lol.

  2. castorgirl says:

    Hi CI,

    I’m with Vivid on this one… it’s something that needs to be checked out medically to eliminate possibilities such as medication side-effects, and other complications.

    I sometimes get reflexive actions associated with stress/anxiety/somatic responses as well… So yeah, time to get it checked out…

    Take care,
    CG

  3. Bourbon says:

    Hey –

    I have this, a lot. When I am particularly switchy or things are particularly intense inside where all the alters reside I can twitch and jerk (my whole body, or just parts of my body) for up to half an hour at a time. It sometimes seems to come along with some visiony flashback type things… I think it is worth checking it out with a doctor – I’ve been wanting to but just feel like my doc would think I’m making a mountain out of a molehill. I know its emotional to do with the DID for me so I just leave it at that. It can look like some sort of epileptic seizure except I am completely conscious and aware throughout the whole thing.

    B

  4. meredith says:

    Ever had someone jerk you out of bed? Your body remembers it.

    • CimmarianInk says:

      Hmmm, not to my knowledge. If it was involving my uncle, he didn’t live with us so he wouldn’t have had access to me while I was sleeping at my grandmother’s house. Still, then I could wonder if it’s some kind of startle response? Goodness knows I jump at every little thing anyway. ๐Ÿ™‚

  5. meredith says:

    Just a thought.

  6. bipolar type2 says:

    A little late with my response, but yes, it could be tardive or akathesia… both caused from too much antipsychotic. I had akathesia and was on 2 antipsychotics; Abilify and Seroquel. I was finally taken off the Abilify and boom, twitching went away. Started getting it again and my seroquel was reduced and it went away. So, you should talk to your pdoc about it, I am most certain they will reduce something. It’s nothing to play around with though, because if it is tardive, and not taken care of, it can cause permanent damage.

    • CimmarianInk says:

      Hey bipolar type 2,

      I spoke to my psychiatrist about it and he basically said that unless the jerking was bad the medication to help it would just cause its own side effects. In a case like this (because I’ve been on literally every med) the Seroquel’s benefits outweigh the side effects for now. That may not always be true so we’ll have to see but I’m already dealing with high cholesterol from the Seroquel too which sucks but again, for now the benefits are too numerous.

      You gotta love meds. ๐Ÿ˜‰

  7. Pingback: Side Effects: Let’s Talk About Tardive Dyskensia | Living With Bipolar Disorder, DID and Childhood Abuse

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s